Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 23, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 25, 2013, 11:16 PM PDT for Lewis County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2013, 11:16 PM PDT (06:16 UTC)
- Expired
- Aug 26, 2013, 12:00 AM PDT
- In force
- 44 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Lewis County, ID
The radar
The Spokane radar (KOTX), 188 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS56 KOTX 260616
SVROTX
IDC061-260700-
/O.NEW.KOTX.SV.W.0023.130826T0616Z-130826T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1116 PM PDT SUN AUG 25 2013
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN NORTH CENTRAL IDAHO...
* UNTIL MIDNIGHT PDT
* AT 1116 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60
MPH WIND GUST. THIS STORM WAS LOCATED 14 MILES SOUTH OF
NEZPERCE...OR 13 MILES NORTHWEST OF GRANGEVILLE...AND MOVING
NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRAIGMONT...REUBENS...NEZPERCE AND MOHLER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4600 11669 4632 11655 4636 11636 4646 11642
4647 11636 4642 11630 4642 11620 4630 11612
4623 11602 4620 11605 4621 11613 4615 11619
4620 11643 4611 11650 4600 11653 4603 11664
4599 11664
TIME...MOT...LOC 0615Z 209DEG 54KT 4609 11631
$$1 follow-up statement
516
WWUS56 KOTX 260701
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1201 AM PDT MON AUG 26 2013
IDC061-260711-
/O.EXP.KOTX.SV.W.0023.000000T0000Z-130826T0700Z/
LEWIS ID-
1201 AM PDT MON AUG 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY HAS EXPIRED...
DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND THE
WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 4600 11669 4632 11655 4636 11636 4646 11642
4647 11636 4642 11630 4642 11620 4630 11612
4623 11602 4620 11605 4621 11613 4615 11619
4620 11643 4611 11650 4600 11653 4603 11664
4599 11664
TIME...MOT...LOC 0616Z 209DEG 54KT 4610 11629
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 10:49 PM PDT, 27 minutes earlier.
Area forecast discussion, Aug 25, 10:49 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1049 PM PDT Sun Aug 25 2013 .SYNOPSIS... The storm system which brought winds and thunder to the region is moving out of the area late this evening. As we move into the work week precipitation chances will diminish with only the higher terrain having a decent chance for activity. Another weather system next weekend will raise chances for widespread precipitation once again. && .DISCUSSION... The line of thunderstorms which brought strong gusts and thunder to the region is now exiting into Canada. A few random showers and thunderstorms will continue well into the overnight hours mainly over the Idaho Panhandle and far eastern Washington...with elevated instability still quite impressive. Most of these lingering storms will be primarily non-severe rain and small hail cells...but one or two could still produce a short period of larger (3/4 to 1 inch) hail prior to midnight. The threat for heavy winds appears to be over across the region. Thus...things are quieting down for the night. && .AVIATION... 06Z TAFS: A moist and unstable air mass will remain over the area through 06Z Tuesday. For the rest of tonight...between 06Z and 12Z isolated thunderstorms will continue over the Idaho Panhandle and far eastern Washington...mainly impacting the KLWS...KPUW and possibly the KGEG area TAF sites. A period of relative quite will prevail between 12Z and 20Z Monday before surface based instability once again promotes afternoon and evening isolated thunderstorms. Monday afternoon-evening storms will be most common over the western basin and Cascades. /MJF && .PRELIMINARY POINT TEMPS/POPS... Spokane 59 79 58 83 60 88 / 20 20 10 10 10 10 Coeur d'Alene 57 79 55 83 57 88 / 30 20 10 10 10 10 Pullman 51 80 51 85 52 88 / 20 20 10 10 10 10 Lewiston 62 87 62 92 63 95 / 20 20 10 10 10 10 Colville 55 82 53 86 53 91 / 20 20 20 10 10 10 Sandpoint 53 77 50 81 50 86 / 40 20 20 10 10 10 Kellogg 56 78 56 83 56 86 / 40 20 20 10 10 10 Moses Lake 59 82 58 86 59 89 / 10 20 10 10 10 10 Wenatchee 62 81 62 85 64 88 / 10 20 10 10 10 10 Omak 60 82 58 85 59 89 / 10 30 20 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...&&
Hazardous weather outlook, Aug 25, 6:19 AM PDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 619 AM PDT SUN AUG 25 2013 IDZ001>004-026-027-WAZ031>037-261330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS- 619 AM PDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT LATE SUNDAY AFTERNOON AND SUNDAY NIGHT A THREAT OF STRONG THUNDERSTORMS COMES TO THE UPPER COLUMBIA BASIN...BLUE MOUNTAINS AND PALOUSE... EXPANDING INTO NORTHEAST WASHINGTON AND NORTH IDAHO. IN ADDITION TO THE POTENTIAL FOR LOCALLY HEAVY RAIN AND LIGHTNING...AND PERHAPS HAIL...SOME STORMS MAY PRODUCE STRONG TO MARGINALLY SEVERE WIND GUSTS. THE THREAT IS PROJECTED TO DISSIPATE OVERNIGHT INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ038-041>044-261330- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 619 AM PDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT LATE SUNDAY AFTERNOON AND NIGHT A THREAT OF SHOWERS AND THUNDERSTORMS COMES INTO CASCADES THROUGH OKANOGAN HIGHLANDS. SOME LOCALLY HEAVY RAINS ARE POSSIBLE. WHILE CONFIDENCE IS LOW ON THIS IMPACT...IF A HEAVIER SHOWER PASSES OVER BURN SCARS FROM 2012 AND 2013 WILDFIRES NEAR THE CASCADES AND WENATCHEE AREA THERE IS THE POTENTIAL FOR LOCALIZED FLASH FLOODING OR SLIDES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND MONDAY EVENING A THREAT OF SHOWERS AND THUNDERSTORMS CONTINUES IN THE CASCADES THROUGH OKANOGAN HIGHLANDS. SOME LOCALLY HEAVY RAINS ARE POSSIBLE. WHILE CONFIDENCE IS LOW ON THIS IMPACT...IF A HEAVIER SHOWER PASSES OVER BURN SCARS FROM 2012 AND 2013 WILDFIRES NEAR THE CASCADES AND WENATCHEE AREA THERE IS THE POTENTIAL FOR LOCALIZED FLASH FLOODING OR SLIDES.
In the hours before
Local storm report, Aug 25, 9:37 PM PDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
937 PM PDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG 5 ESE GRAND COULEE 47.91N 118.90W
08/25/2013 LINCOLN WA AIRPLANE PILOT
MULTIPLE TREES DOWN AT THE LAKEVIEW TERRACE MOBILE HOME
PARK. 2 MOBILE HOMES DAMAGED DUE TO FALLING TREES.
&&
FLIEHMANLocal storm report, Aug 25, 9:40 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
940 PM PDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HEAVY RAIN 5 N DEER PARK 48.04N 117.43W
08/25/2013 M0.65 INCH SPOKANE WA TRAINED SPOTTER
0.65 INCHES MEASURED IN A 10 MINUTE PERIOD.
&&
FLIEHMANLocal storm report, Aug 25, 9:42 PM PDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
942 PM PDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG SE GRAND COULEE 47.94N 119.00W
08/25/2013 GRANT WA TRAINED SPOTTER
MULTIPLE TREES DOWN AT THE LAKEVIEW TERRACE MOBILE HOME
PARK. 2 MOBILE HOMES DAMAGED DUE TO FALLING TREES.
&&
FLIEHMANLocal storm report, Aug 25, 9:51 PM PDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
951 PM PDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG FRUITLAND 48.07N 118.19W
08/25/2013 STEVENS WA EMERGENCY MNGR
STEVENS COUNTY EMERGENCY MANAGER REPORTS NUMEROUS TREES
DOWN...POWER OUTAGES AND DAMAGE TO PROPERTY THROUGHOUT
SOUTHERN STEVENS COUNTY.
&&
MJFLocal storm report, Aug 25, 9:54 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
954 PM PDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG NW COLVILLE 48.55N 117.90W
08/25/2013 STEVENS WA TRAINED SPOTTER
TWO FOOT DIAMETER TREE BRANCH SNAPPED AND PARTIALLY
BLOCKING ROADWAY.
&&
MJFLocal storm report, Aug 25, 10:19 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
1019 PM PDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 SE SANTA 47.11N 116.38W
08/25/2013 M1.00 INCH BENEWAH ID TRAINED SPOTTER
SPOTTER IN FERNWOOD ID REPORTED QUARTER SIZE HAIL AND
GUSTY WIND AND HEAVY RAIN.
0822 PM TSTM WND DMG SE GRAND COULEE 47.94N 119.00W
08/25/2013 GRANT WA TRAINED SPOTTER
MULTIPLE TREES DOWN AT THE LAKEVIEW TERRACE MOBILE HOME
PARK. 2 MOBILE HOMES DAMAGED DUE TO FALLING TREES.
0826 PM TSTM WND GST FAIRCHILD AFB 47.61N 117.64W
08/25/2013 M61.00 MPH SPOKANE WA ASOS
FAIRCHILD AFB ASOS GUST REPORTED OF 53 KNOTS.
0830 PM TSTM WND DMG GRAND COULEE 47.94N 119.00W
08/25/2013 GRANT WA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS NUMEROUS TREES AND POWER POLES
DOWN IN AND AROUND CITY OF GRAND COULEE FROM GUST FRONT.
0835 PM TSTM WND GST 3 NW AIRWAY HEIGHTS 47.68N 117.63W
08/25/2013 M62.00 MPH SPOKANE WA OFFICIAL NWS OBS
62MPH WIND GUST REPORTED AT NWS OFFICE.
0922 PM HEAVY RAIN 5 N DEER PARK 48.04N 117.43W
08/25/2013 M0.65 INCH SPOKANE WA TRAINED SPOTTER
0.65 INCHES MEASURED IN A 10 MINUTE PERIOD.
0925 PM TSTM WND DMG FRUITLAND 48.07N 118.19W
08/25/2013 STEVENS WA EMERGENCY MNGR
STEVENS COUNTY EMERGENCY MANAGER REPORTS NUMEROUS TREES
DOWN...POWER OUTAGES AND DAMAGE TO PROPERTY THROUGHOUT
SOUTHERN STEVENS COUNTY.
0935 PM TSTM WND DMG NW COLVILLE 48.55N 117.90W
08/25/2013 STEVENS WA TRAINED SPOTTER
TWO FOOT DIAMETER TREE BRANCH SNAPPED AND PARTIALLY
BLOCKING ROADWAY.
&&
FLIEHMANThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:29 PM PDT | Severe Thunderstorm Warning | OTX | Latah, Shoshone | 31 min |
| Aug 25, 7:53 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Latah, Shoshone | 22 min |
| Aug 25, 8:10 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Kootenai, Shoshone | 35 min |
| Aug 25, 8:45 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Kootenai | 60 min |
| Aug 25, 9:31 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 74 min |
| Aug 25, 10:14 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 61 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.